Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Gaylord, MI

March 29, 2012

NWS Gaylord, MI issued this small craft advisory at Mar 29, 2012, 4:24 PM EDT. It took effect at Mar 30, 2012, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 4:24 PM EDT (20:24 UTC)
In effect from
Mar 30, 2012, 5:00 AM EDT
Expired
Mar 31, 2012, 3:52 AM EDT
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WHUS73 KAPX 292024
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EDT THU MAR 29 2012

LHZ345>347-LMZ323-341-342-344>346-300300-
/O.NEW.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
424 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
018 
WHUS73 KAPX 300221
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EDT THU MAR 29 2012

LHZ345>347-LMZ323-341-342-344>346-301030-
/O.CON.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EDT THU MAR 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
575 
WHUS73 KAPX 300804
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EDT FRI MAR 30 2012

LHZ348-349-301615-
/O.EXB.KAPX.SC.Y.0035.120330T1800Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
404 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-344>346-301615-
/O.CON.KAPX.SC.Y.0035.120330T0900Z-120331T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
404 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
873 
WHUS73 KAPX 301418
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EDT FRI MAR 30 2012

LHZ345>347-LMZ323-341-342-344>346-302230-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1018 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-302230-
/O.CON.KAPX.SC.Y.0035.120330T1800Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1018 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
301 
WHUS73 KAPX 301821
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
221 PM EDT FRI MAR 30 2012

LSZ321-322-310230-
/O.EXB.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
221 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-344>346-310230-
/O.EXT.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
221 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-310230-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
221 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
184 
WHUS73 KAPX 301952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT FRI MAR 30 2012

LMZ323-344>346-302100-
/O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>347-LMZ341-342-LSZ321-322-310300-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
352 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-310400-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
352 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
752 
WHUS73 KAPX 310228
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1028 PM EDT FRI MAR 30 2012

LHZ345>347-LMZ341-342-LSZ321-322-310330-
/O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1028 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-310900-
/O.CON.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1028 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
376 
WHUS73 KAPX 310752
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT SAT MAR 31 2012

LHZ348-349-310900-
/O.CAN.KAPX.SC.Y.0035.000000T0000Z-120331T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
352 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 1:05 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 1:05 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
105 PM EDT THU MAR 29 2012

.SYNOPSIS...

HIGH PRESSURE WILL LEAD TO CLEARING SKIES BUT SEASONABLY COOL
TEMPERATURES TODAY. LOW PRESSURE MOVING BY TO OUR SOUTH MAY BRING
PORTIONS OF THE REGION SOME ACCUMULATING SNOWFALL LATE TONIGHT INTO
FRIDAY. TEMPERATURES ARE THEN EXPECTED TO MODERATE OVER THE WEEKEND
INTO MONDAY.

&&

.UPDATE...
ISSUED AT 105 PM EDT THU MAR 29 2012

THE GRUNGE CONTINUES...WITH LOTS OF LOW CLOUDS STILL STUCK ACROSS
THE AREA. SATELLITE IMAGERY SHOWS DOWNSLOPING OFF ONTARIO AND
ENTRAINMENT OF INCREASINGLY DRY AIR STARTING TO WORK ITS
MAGIC...OPENING UP SOME BREAKS ACROSS THE NORTH. HOWEVER...PER
TRENDS...HAVE CONTINUED TO BACK OFF EROSION TIME OF STRATUS ACROSS
NORTHERN LOWER...AND SOME SITES MAY NOT BREAK OUT OF THIS STUFF
UNTIL AROUND SUNSET. ACCORDINGLY...HAVE LOWERED HIGHS A COUPLE
MORE DEGREES.

INITIAL LOOK AT INCOMING SYSTEM FOR LATE TONIGHT INTO FRIDAY SHOWS
A NOTABLE SOUTHERN TREND IN GUIDANCE...PLACING THE STRONGEST FGEN
FORCING JUST ALONG THE FAR SOUTHERN COUNTIES (SOUTH OF M-55). HAVE
BEGUN TO TREND THINGS IN THIS DIRECTION AND A BIT CONCERNED THAT
DEVELOPING CONVECTION DOWNSTATE ALONG NOSE OF ENHANCED LOW LEVEL
JET AND MOISTURE GRADIENT MAY INTERCEPT SOME OF THE BEST PRECIP
POTENTIAL. GOING FORECAST PAINTS AN INCH OR TWO DOWN THAT
WAY...AND THAT LOOKS LIKE A GOOD STARTING POINT. WILL CONTINUE TO
MONITOR FOR THE AFTERNOON PACKAGE.

UPDATE ISSUED AT 1005 AM EDT THU MAR 29 2012

SLOW GOING IN THE OL' CLEARING DEPARTMENT THIS MORNING...WITH LOTS
OF STRATUS STUCK BENEATH PRONOUNCED INVERSION EXTENDING UP TOWARD
800MB. HAVE EVEN SEEN A RESURGENCE OF SOME FLURRIES INLAND ACROSS
THE HIGHER TERRAIN OF NORTHERN LOWER...AS CLOUD TOP TEMPS RUN IN
THE -8C RANGE. HOWEVER...FIRST VISIBLE PICS OF THE DAY CONTINUE TO
SHOW EROSION OF THE CLOUDS FROM THE NORTH AS MUCH DRIER AIR
CONTINUES TO BLEED SOUTH...ASSOCIATED WITH FAIRLY STRONG LOW LEVEL
RIDGE AXIS SLIPPING INTO THE REGION. EXPECT THIS TREND WILL
CONTINUE...WITH SLOW DIURNAL HEATING BELOW THE CLOUD DECK ALSO
HELPING MIX THINGS OUT WITH TIME. WITH THAT SAID...HAVE DELAYED
THE CLEARING TREND ANOTHER FEW HOURS...AND PROBABLY LOOKING TOWARD
AT LEAST 18Z BEFORE THINGS CAN BECOME SUNNIER IN MANY SPOTS. HAVE
ALSO SLOWED THE TEMP TRACE THROUGH THE MORNING AS OBVIOUSLY THINGS
WILL BE SLOW GOING.

UPDATE ISSUED AT 704 AM EDT THU MAR 29 2012

SLOWED DOWN CLEARING (AGAIN). THERE IS A LIGHT AT THE END OF THE
TUNNEL...WITH BREAKS NORTH OF THE SAULT. SOME THINNING WILL OCCUR
BEFORE THAT GETS HERE...BUT EARLY/MID AFTERNOON WILL BE OUR BEST
SHOT AT SEEING THE YELLOW BALL EMERGE. LOWERED MAX TEMPS A DEGREE
OR TWO.

A QUICK LOOK AT THE 06Z MODELS FOR TOMORROW IS...DISHEARTENING.
NAM IS NOW WARMER ALOFT AND HAS LESS OF A SNOW THREAT...ALONG WITH
THE GFS. BUT BOTH MODELS ARE COLDER DOWN LOW...IN LINE WITH BEING
COOLER TODAY...AND DEFINITELY BRINGS FZRA INTO THE EQUATION. STAY
TUNED.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 419 AM EDT THU MAR 29 2012

A FUN-FILLED FORECAST IN THE SHORT TERM. HIGH PRESSURE IS TRYING
TO NOSE FROM CENTRAL CANADA INTO THE WESTERN GREAT LAKES. LOW
CLOUDS ARE BEING ANNOYINGLY PERSISTENT THIS MORNING...HELPING HOLD
UP TEMPS. SIGNALS ARE MIXED AS TO HOW QUICKLY WE CAN GET RID OF
THESE. THE REAL FUN IS LATE TONIGHT INTO FRIDAY...WHEN SOME
MANNER OF LOW PRESSURE SYSTEM WILL PASS TO OUR SOUTH. STILL
MULTIPLE POSSIBILITIES HERE...WITH SOME OF THEM INVOLVING
ACCUMULATING YOU-KNOW-WHAT.

GIVEN TEMP/CLOUD TRENDS...HAVE CANCELLED THE FREEZE WARNING FOR
ALL AREAS.

TODAY...SAT IMAGERY SHOWING SOME THIN SPOTS IN THE LOW CLOUDS...
ESPECIALLY IN N CENTRAL LOWER AND EASTERN UPPER MI. THE MID LEVELS
WILL BECOME INCREASINGLY AND IMPRESSIVELY DRY TODAY IN ADVANCE OF
SHORTWAVE RIDGING. 850-700MB RH WILL DROP TO LESS THAN 20 PERCENT IN
MOST AREAS BY 18Z. HOWEVER...THE LOW LEVELS...AIDED BY LAKE
INSTABILITY...WILL BE LESS COOPERATIVE. 925MB TEMPS WILL BOTTOM OUT
IN THE -6/-7C RANGE THIS MORNING...BEFORE DIURNAL HEATING AND
WEAKENING N-NE 1000-850MB WINDS COMBINE TO START MODIFICATION. THE
NAM CLEARS THINGS OUT FROM NE TO SW FROM 15Z AND 21Z. THIS GENERAL
IDEA ISN/T TERRIBLE...BUT IS PROBABLY A LITTLE FAST. BUT GIVEN
ABUNDANT DRY AIR ABOVE PRESSING DOWN ON AN INCREASINGLY THIN CLOUD
DECK...WE SHOULD MIX THIS OUT AS WE MOVE THRU THE LATE MORNING AND
AFTERNOON. CLOUD COVER WILL LINGER LONGEST NEAR THE LAKE HURON COAST
OF NE LOWER...AIDED BY A LAKE CONTRIBUTION. MAX TEMPS WILL BE IN THE
40S...WARMER THAN THE MET (WHICH ISN/T MUCH WARMER THAN CURRENT
TEMPS IN SOME AREAS) BUT COOLER THAN MAV GUIDANCE.

TONIGHT...500MB SHORTWAVE RIDGE BUILDS OVERHEAD BY 12Z. DESPITE
THIS...HEIGHTS ARE ACTUALLY FALLING AS THIS RIDGE DEAMPLIFIES. A
COMPLEX SERIES OF SHORTWAVES WILL BE UPSTREAM...WITH THE PRIMARY ONE
IN THE UPPER MS VALLEY (NEAR MSP/LSE) BY 12Z. THIS WILL TAP AN
EJECTING SOUTHERN STREAM SURFACE LOW...WITH A RESULTING 1004MB LOW
NEAR THE IL/IOWA BORDER BY 12Z. THE EVENING AND EARLY OVERNIGHT
HOURS WILL BE QUIET...BUT INCREASING ISENTROPIC ASCENT WILL TRY TO
DEVELOP PRECIP INTO THE FAR SW IN CLASSIC TOP-DOWN FASHION. THE
NAM IS FASTER TO MOVE THE SURFACE LOW EAST AND DEVELOPS PRECIP
FASTER THAN THE OTHER MODELS. WILL GO CLOSER TO THE MODEL
CONSENSUS...WITH LIKELY POPS ONLY PERHAPS REACHING CAD/FRANKFORT
AND POINTS SW BY 12Z...AND CHANCY POPS SOMEWHAT NE OF THAT. MODEL
SOUNDINGS SHOW THE QUICK ESTABLISHMENT OF A DEEP ISOTHERMAL LAYER
(UP TO 750MB) IN THE 0C TO -2C RANGE. DOWNSLOPING WITH INCREASING
ESE SUB-900MB WINDS WILL TRY TO KEEP THE IMMEDIATE LAKE MI COAST
MIXY TO EVEN ALL RAIN...BUT THE HIGHER TERRAIN WILL BE MOSTLY
SNOW. NOT ENOUGH TIME TO ACCUMULATE MORE THAN A FEW TENTHS OF
SLOP. MIN TEMPS 20S TO LOW 30S. PER PRESENT POLICIES...WE MAY
EVENTUALLY NEED TO ISSUE FREEZE WARNINGS FOR SOME AREAS (N CENTRAL
AND NE LOWER MI ESPECIALLY).

FRIDAY...1003MB-ISH SURFACE LOW WILL TRACK ALONG OR JUST SOUTH OF
THE TURNPIKE...AND BE A BIT SOUTH OF CLE BY EVENING. CONSIDERABLE
700-500MB FGEN OVER FAR NORTHERN LOWER MI IN THE MORNING WILL ACT TO
FOCUS PRECIP SOUTH OF THERE. ISENTROPIC ASCENT (295K) WILL BE THE
MAIN FORCING MECHANISM...PLAYING OUT DURING THE MORNING INTO PERHAPS
MID AFTERNOON. AS IT TYPICAL FOR EARLY SPRING SYSTEMS...PLENTIFUL
WARMTH/MOISTURE IN THE WARM SECTOR (PWATS ABOVE AN INCH TO THE
MI/OHIO BORDER) WILL TRANSLATE INTO CONSIDERABLE POTENTIAL PRECIP
IN THE COOL SECTOR. THE GEM (WHICH IS SLOWER THAN THE REST OF THE
MODEL SUITE) IS THE BIG WINNER HERE...WITH WELL OVER AN INCH OF
QPF CENTERED ON THE US-10 CORRIDOR. MODEL SOLUTIONS ARE VARIED
THERMODYNAMICALLY...WITH THE GFS FAVORING MOSTLY RAIN THANKS TO A
WARM NOSE AT 800MB...THE NAM BEING ALMOST ALL SNOW (AND ALSO AMONG
THE MORE QPF-HEAVY MODELS)...THE GEM MORE MIXY. WITH CONFIDENCE
RATHER LOW...AM GOING TO FAVOR IN-BETWEEN SOLUTIONS FOR BOTH QPF
AND P-TYPE. WILL KEEP THINGS MOSTLY SNOW IN THE MORNING ON THE
HIGHER TERRAIN...MIXY ELSEWHERE...AND MIXY EVERYWHERE IN THE
AFTERNOON AS DIURNAL HEATING TRIES TO WARM THE BL. WILL BUMP UP
SNOW AMOUNTS TO UP TO 3 INCHES SOUTH OF M-72...WITH THE HIGHEST
AMOUNTS IN THE HIGHEST HILLS IN THE CAD AREA. THIS WILL BE A
SLOPPY...STICKS-LIKE-GLUE SNOW. PRECIP AMOUNTS WILL RAPIDLY
DIMINISH TO THE NORTH. MAX TEMPS MID 30S TO LOWER 40S.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 419 AM EDT THU MAR 29 2012

THE MUCH MORE TYPICAL WIDELY VACILLATING EARLY SPRING WEATHER LOOKS
LIKE IT CONTINUE THROUGH THE FIRST WEEK OF APRIL. HOWEVER...IT WILL
BE RATHER TOUGH TRYING TO CATCH THE DETAILS OF THE BACK AND FORTH
SWINGS. THE MAIN LONG TERM FORECAST CONCERNS REVOLVE AROUND THE
ENDING OF POPS FRIDAY NIGHT...HOW WARM IT WILL TURN AND POPS SUNDAY
INTO MONDAY THEN HOW MUCH IT WILL COOL OFF FOR THE MIDDLE OF NEXT
WEEK.

FRIDAY NIGHT...LOW PRESSURE WILL CONTINUE TO TRACK AWAY TO OUR EAST
TAKING ANY REMAINING PRECIPITATION WITH IT. THERE IS STILL A CHANCE
OF LEFTOVER LIGHT SNOW/RAIN IN THE EVENING. LOWS IN THE UPPER 20S TO
LOWER 30S.

SATURDAY INTO SUNDAY...SLOWLY RISING HEIGHTS ON SATURDAY SHOULD
RESULT IN MILDER TEMPERATURES. LOW PRESSURE THEN MOVES BY TO THE
NORTH SATURDAY NIGHT INTO SUNDAY AND DRAGS A WARM FRONT ACROSS THE
REGION LEADING TO A CHANCE FOR SHOWERS ON SUNDAY. HIGHS OF WELL INTO
THE 40S TO AROUND 50 SATURDAY AND THE 50S TO LOWER 60S SUNDAY.

MONDAY THROUGH WEDNESDAY...A FAIRLY POTENT AREA OF LOW PRESSURE AND
AN ASSOCIATED COLD FRONT MOVE ACROSS THE REGION MONDAY INTO MONDAY
NIGHT LEADING TO A CHANCE FOR SHOWERS AND THUNDERSTORMS (MAINLY
DURING THE DAY). EXTENDED MODELS THEN VARY ON AMOUNT OF COLD
AIR/MOISTURE JUST BEHIND THE DEPARTING SYSTEM AS WELL AS POSSIBLE
DISTURBANCES DROPPING DOWN IN THE COOLER NORTHWEST FLOW ALOFT DURING
THE MIDDLE OF NEXT WEEK. THEREFORE...WILL HAVE LOW CHANCE POPS FOR
RAIN SHOWERS TUESDAY INTO WEDNESDAY (THERE COULD EVEN BE SOME SNOW
MIXED IN). HIGHS MONDAY OF WELL INTO THE 60S TO NEAR 70 THEN MUCH
COOLER WITH HIGHS MAINLY IN THE 40S FOR BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 105 PM EDT THU MAR 29 2012

STUBBORN MVFR LOWER CLOUDS WILL GRADUALLY ERODE THROUGH LATE
AFTERNOON AND EARLY EVENING...GIVING WAY TO THICKENING MID/HIGH
CLOUDS THROUGH THE NIGHT OUT AHEAD OF DEVELOPING LOW PRESSURE.
THAT SYSTEM WILL SPREAD PRECIPITATION ACROSS THE TERMINAL SITES
LATE TONIGHT THROUGH MIDDAY FRIDAY...TAKING THE FORM OF MAINLY
SOME LIGHT SNOW NORTH (PLN/APN)...TO A MIX OF SNOW...SLEET...AND
RAIN SOUTH (TVC/MBL). MBL IS MOST LIKELY TO STAY JUST RAIN
THROUGH MUCH OF THE EVENING AS EASTERLY DOWNSLOPE FLOW HOLDS
SURFACE TEMPERATURES WELL ABOVE FREEZING. MAINLY LIGHT WINDS
THROUGH THE FIRST HALF OF THE NIGHT WILL BECOME INCREASINGLY GUSTY
FROM THE EAST INTO FRIDAY...WITH SOME GUSTS TO 20 KNOTS POSSIBLE
AT ALL SITES.

&&

.MARINE...
ISSUED AT 419 AM EDT THU MAR 29 2012

WINDS/WAVES CONTINUE TO DIMINISH AS HIGH PRESSURE NOSES INTO THE
WESTERN AND NORTHERN LAKES. RELATIVELY QUIET MARINE CONDITIONS
WILL LAST UNTIL FRIDAY...WHEN LOW PRESSURE MOVES EAST ACROSS THE
SOUTHERN LAKES. EAST WINDS WILL INCREASE AS THE SYSTEM APPROACHES
AND GOES BY...THOUGH FOR NOW IT APPEARS THAT SMALL CRAFT
ADVISORIES WILL NOT BE NEEDED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...LAWRENCE
SYNOPSIS...AJS
SHORT TERM...JZ
LONG TERM....AJS
AVIATION...LAWRENCE
MARINE...JZ
Hazardous weather outlook, Mar 29, 4:33 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EDT THU MAR 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
433 AM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FREEZE IS POSSIBLE LATE TONIGHT IN PARTS OF NORTH CENTRAL AND
NORTHEAST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT TO MODERATE ACCUMULATIONS OF WET...SLOPPY SNOW ARE POSSIBLE
FRIDAY...MAINLY IN NORTHERN LOWER MICHIGAN SOUTH OF M-72.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

JZ

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.